Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 313, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 6, 2007, 1:07 PM CDT for DeWitt County, Texas. It took effect at Jul 6, 2007, 1:13 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 1:07 PM CDT (18:07 UTC)
- In effect from
- Jul 6, 2007, 1:13 PM CDT
- Expired
- Jul 6, 2007, 5:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2813 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 061813
FFWEWX
TXC123-062200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
107 PM CDT FRI JUL 6 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...YORKTOWN...CUERO...
* UNTIL 500 PM CDT
* AT 107 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA
RAIN...HEAVY AT TIMES...OVER DEWITT COUNTY. SHOWERS AND
THUNDERSTORMS WILL CONTINUE OVER DEWITT COUNTY FOR THE NEXT
FEW HOURS AND MOVE EAST AT 5 TO 10 MPH...CAUSING PERIODS OF RAIN...
HEAVY AT TIMES...WIND GUSTS OF 25 TO 40 MPH...AND FREQUENT DANGEROUS
LIGHTNING. RAINFALL AMOUNTS OF 1 TO 3 INCHES IS POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTHOFF...
THOMASTON...NORDHEIM AND HOCHHEIM
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...
INCLUDING SUVS AND PICKUPS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2887 9730 2893 9742 2882 9757 2900 9775
2919 9752 2938 9723 2911 9698
$$1 follow-up statement
000
WGUS74 KEWX 061956
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
254 PM CDT FRI JUL 6 2007
TXC123-062200-
DEWITT TX-
254 PM CDT FRI JUL 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
DEWITT COUNTY...
AT 248 PM CDT...SHOWERS AND THUNDERSTORMS MAY INCREASE OVER PARTS
OF DEWITT COUNTY FROM THE WEST AND SOUTHWEST IN THE NEXT 1 TO 2
HOURS. LOCALLY HEAVY RAINS MAY DEVELOP FROM THESE SHOWERS AND
THUNDERSTORMS...CAUSING SOME FLOODING AT LOW WATER CROSSINGS AND
IN LOW LYING AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTHOFF...
HOCHHEIM AND CUERO
LAT...LON 2887 9730 2893 9742 2882 9757 2900 9775
2919 9752 2938 9723 2911 9698
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:05 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 6, 1:05 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 105 PM CDT FRI JUL 6 2007 .AVIATION... CIGS 3 THSD TO 6 THSD BKN WITH SCT AREAS OF CIGS 2 THSD TO 3 THSD OVC AND VSBYS AOB 3 MI IN SHRA AND TSRA WILL CONTINUE THRU 23Z BECOMING 5 THSD SCT CIGS NEAR 10 THSD BKN AFTER 23Z WITH SCT SHRA AND TSRA. CIGS ARE EXPECTED TO FORM AROUND 1 THSD TO 2 THSD FT AFTER 05Z BECOMING CIGS 3 THSD TO THSD BKN BY 15Z SATURDAY WITH WDLY SCT SHRA. && .PREV DISCUSSION... /ISSUED 939 AM CDT FRI JUL 6 2007/ UPDATE... CURRENT CONVECTION IS LIFTING NORTH OVER THE SHALLOW SFC FRONT JUST SOUTH OF THE ESCARPMENT. MOIST INFLOW TOWARD THE CONVECTION IS VERY LIGHT (5KT OR LESS) WITH THE BETTER INFLOW FEEDING THE THUNDERSTORMS ALONG THE COASTAL PLAINS. STEERING WINDS THROUGHOUT THE ATMOSPHERIC COLUMN ARE VERY WEAK. SO EXPECT VARIED MOVEMENTS FROM SHOWERS AND THUNDERSTORMS...ANYWHERE FROM NORTHEAST TO SOUTH. OTHER THAN MINOR GRID ADJUSTMENTS, THE CURRENT FORECAST IS GOOD TO GO. PREV DISCUSSION... /ISSUED 614 AM CDT FRI JUL 6 2007/ AVIATION... LITTLE CHANGE OVER THE NEXT 24 HOURS AS A MOIST UNSTABLE AIRMASS OVER SOUTH TEXAS COMBINED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN ISOLD-SCT SHRA/TSRA ACROSS THE AREA. MVFR TO OCNLY IFR CIGS THIS MORNING WILL SLOWLY GIVE WAY TO VFR CONDITIONS AFTER 16Z...HOWEVER CIGS AND VSBYS WILL BE LOWER IN THE SHRA/TSRA. SURFACE WINDS WILL BE LIGHT AND VARIABLE IN DIRECTION. PREV DISCUSSION... /ISSUED 443 AM CDT FRI JUL 6 2007/ DISCUSSION... NOCTURNAL THUNDERSTORMS CONTINUE TO TRAIN OVER A NARROW SWATH NEAR A HONDO TO SEGUIN TO LEXINGTON LINE. THE CONVECTION FOCUS BROADENS AS IT CONTINUES NORTHEAST INTO NE TX WHERE A LARGE PORTION OF THE LOW PRESSURE SYSTEM ALOFT IS BREAKING AWAY FROM A BROADER AXIS OF CIRCULATION CENTERED NEAR A JCT TO ACT LINE. TROPICAL ZR WAS REINSTATED FOR THE KEWX 88D AS A SMALL CELL OVER CEDAR PARK SHOWED AN UNDERESTIMATING BIAS OF CLOSE TO 3. MODELS CONTINUE TO SHOW POOR AGREEMENT ON QPF...BUT A SPLIT OF THE NAM/GFS SEEMS PRACTICAL, WITH THE NAM PERFORMING BETTER. THE GFS CONTINUES TO HIGHLIGHT A HEAVY RAIN EVENT POSSIBLE OVER THE RIO GRANDE PLAINS TONIGHT, BUT RADAR TRENDS SUGGEST A LOT OF THAT RAIN MAY DEVELOP TODAY. THIS WAS THE MAIN REASON TO EXTEND THE WATCH WESTWARD, BUT THE LACK OF RECENT RAINFALL AND LOWER NAM QPF VALUES FOR TODAY KEPT US FROM EXTENDING THE WATCH ALL THE WAY TO THE RIO GRANDE. MODEL CONSENSUS HAS GRADUALLY DECREASING RAIN CHANCES SATURDAY INTO SUNDAY, BUT THE GFS CONTINUES TO ADVERTISE HEAVY RAINS CENTERED OVER OUR AREA THROUGH THIS PERIOD. WILL FOLLOW THE GFS POPS VAGUELY, BUT SHADE TOWARD THE DRIER TREND BY SUNDAY. THE SHIFT TO A DRIER PATTERN DOESNT TAKE US OUT OF A RAIN PATTERN COMPLETELY AS THE UPPER RIDGE TO THE WEST WILL STILL ALLOW FOR ENERGY TO SLIDE SOUTH FROM THE HIGH PLAINS. HOWEVER, THE AIR SHOULD GRADUALLY DRY OUT TO MORE NORMAL LEVELS WITH HIGH TEMPS RETURNING TO THE LOW TO MID 90S FOR MUCH OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 72 88 73 91 / 60 40 30 30 40 AUSTIN BERGSTROM INTL AIRPORT 86 69 89 72 89 / 70 40 30 40 40 DEL RIO INTL AIRPORT 92 74 91 75 96 / 40 40 30 30 10 SAN ANTONIO INTL AIRPORT 86 73 88 74 89 / 60 50 30 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON. &&
Hazardous weather outlook, Jul 6, 5:47 AM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 AM CDT FRI JUL 6 2007 TXZ171>173-183>194-202>209-217>225-228-071100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 547 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY. A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY RAINFALL POSSIBLY DECREASING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 6, 8:14 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
814 AM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
07/06/2007 BEXAR TX DEPT OF HIGHWAYS
SEVERAL RD CLOSURES IN BEXAR COUNTY. AUSTIN HWY AT IRA
LEE,CALLAHAN RD AT TIMCO WEST, CAVE LN AT KENILWORTH,
MCNEEL RD AT OVERBROOK
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:13 PM CDT | River Flood Warning | EWX | Bastrop | 36 hr |
| Jul 5, 9:38 PM CDT | Flash Flood Warning | EWX | DeWitt | 2 hr |
| Jul 5, 11:03 PM CDT | River Flood Warning | EWX | Frio | 10 hr |
| Jul 6, 1:49 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 4 hr |
| Jul 6, 2:59 AM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Jul 6, 3:23 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 6, 3:46 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 41 hr |
| Jul 6, 3:57 AM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jul 6, 4:54 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 6, 5:30 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 3 hr |
| Jul 6, 6:15 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 6, 9:06 AM CDT | River Flood Warning | EWX | Fayette | 50 hr |
| Jul 6, 12:45 PM CDT | Flash Flood Warning | EWX | Maverick | 4 hr |
| Jul 6, 1:30 PM CDT | Flash Flood Warning | EWX | Lavaca | 4 hr |
| Jul 6, 2:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 6, 2:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Dimmit, Frio, Zavala | 3 hr |
| Jul 6, 4:48 PM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 3 hr |
| Jul 6, 5:12 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 6, 5:42 PM CDT | Flash Flood Warning | EWX | Frio | 2 hr |
| Jul 6, 6:20 PM CDT | Flash Flood Warning | EWX | Fayette | 115 min |
| Jul 6, 6:53 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.